Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

How should Cipralex dosage be reduced?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Have been on cipralex meltz 10 mg for 4 months, started 5mg 11 days ago am having withdrawal symptoms feeling hiper, sweating, tingling on arms and neck. How long should i take the 5mg before stopping altogether?
Posted Mon, 24 Feb 2014 in Anxiety and Stress
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: Withdrawal plan patient dependent, Dr to watch. Detailed Answer: Hi and thanks for the query, Cipralex, as well as other selective Serotonine Reuptake Inhibitors (SSRI), are for sure accompanied with withdrawal symptoms, especially when stopped abruptly. It is ideal to withdraw this drug under physician supervision. It is important to note that persons respond differently to drugs. Striking a standard deal on a mechanical withdrawal schedule, might not produce expected, or supportable withdrawal symptoms. It is interesting to reduce the dose to 5mg. I strongly suggest you take the 5mg dose for a month, then drop to one tablet every two to three days for an extra month , before stopping. You would have to be very watchful. In case you experience many withdrawal symptoms, you might have to spend longer times taking the drug (more than a month), or alter the doses of the drug. The opinion of a doctor within the withdrawal scheduling is, to me, very important. please, do feel free asking follow up questions in case you got any specific concerns. Thanks and kind regards as I wish you the best of health. DR Bain.
Above answer was peer-reviewed by
Follow-up: How should Cipralex dosage be reduced? 18 hours later
Thank you for your response. It has been suggested that I go on prozac 20mg for 10 days and then stop and it will help going off cipralex. My concern is that I am sensitive to medication and its side affects. So should I continue with 5mg cipralex for one month and than every two to three days for another month. Thank you XXXXXXX Iogna
Answered by Dr. Luchuo Engelbert Bain 19 hours later
Brief Answer: Stepwise withdrawal first. Detailed Answer: Hi and thanks for your update, I honestly think its good to try withdrawal without associating prozac first. It is worth trying a simple protocol to withdraw as I mentioned earlier. I agree with you , you should continue with the Cipralex 5mg for a month, and then every two to three days. This could be easy to adapt to by most persons without many side effects. You should not however fail to inform your doctor, in case of any serious side effects. thanks and kind regards. Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor